Overdose on Prescription Depression Medication
Bupropion
by juvia
Citation:   juvia. "Overdose on Prescription Depression Medication: An Experience with Bupropion (exp111949)". Erowid.org. Jun 11, 2018. erowid.org/exp/111949

 
DOSE:
1050 mg oral Pharms - Bupropion

BODY WEIGHT: 194 lb


[Erowid Note: The dose described in this report is very high, potentially beyond Erowid's 'heavy' range, and could pose serious health risks or result in unwanted, extreme effects. Sometimes extremely high doses reported are errors rather than actual doses used.]

I was prescribed Wellbutrin for extreme depression. My dosage was 150 mg for 4 days and then was increased to 300 mg (150 mg in the morning and 150 mg at night). I'd typically take my first pill between 10 am and noon, my second pill between 5 pm and 8 pm. I started to notice that I felt more depressed, sad, almost zombie-like. This sparked my interest to overdose on them.

On the day of my overdose, I had taken my first pill at noon and my second pill around 8:30 pm. Once my husband got home that night, I decided I was going to overdose. I took about 7 (random number I poured into my hand) around 11:45 pm. Afterward, I ended up telling him and warning him about what would happen to me - seizures were extremely common from what I had heard. He called poison control, who told him to take me to the hospital. At this point, I felt somewhat out of it, my head felt light and heavy at the same time. My mouth was extremely dry too.

After waiting with a nurse in the emergency room for about an hour, they finally put me in a room. I was surprised that they simply put me into a bed and that was it. No one gave me anything to remove the pills from my body (such as activated charcoal or pumping my stomach). I didn't even get a bag of fluids for the IV they put into my arm. I just laid around and talked to my husband. I began to feel more tired as the seconds passed, but I never once hallucinated which strongly surprised me. Prior to this, on my regular dosage, I had heard things that weren't there
on my regular dosage, I had heard things that weren't there
.

The next thing I knew, I was waking up and wondering what was going on. I didn't remember falling asleep. A man briefly walked into my room and asked how I was feeling, I didn't know what to say or how to talk, but eventually, I said that my arms hurt extremely badly. He asked if I knew what was going on. I said no and he informed me that I had a seizure that lasted for three minutes, they had to inject me with some anti-seizure medication to stop it. They were working on getting me a bed in the ICU. I ended up falling asleep again from being so tired and I awoke to a bunch of nurses putting a catheter in me. Horrible experience, it constantly felt like having to pee but not being able to.

I spent around 20 hours in the ICU. During that time, I had several EKGs done, an EEG, and an MRI. During the entire time, I felt completely out of it, somewhat like the feeling of when I first wake up - I never fully came out of that for a few days. I was eventually moved into a regular room with a very annoying roommate. During my entire hospital stay, an aide had to stay with me since I was on suicide watch. After being moved to the regular room, the catheter was finally removed. The next morning, I thought for sure I'd be allowed to leave. The doctor said I needed to be cleared by a psychologist, which I was, and then he'd consider letting me leave. Turns out they wanted to hold me for another 24 hours to monitor my heart rate despite not having me hooked up to a heart monitor. I ended up leaving against medical advice (AMA) and came home. I'm not completely sure, but I think I had some sort of mini seizure a few days after leaving the hospital.

After this experience, I threw away the rest of the pills. It didn't really seem like it was worth it. I still have tremors in my head, I have memory loss, and A LOT of medical bills.

Exp Year: 2018ExpID: 111949
Gender: Female 
Age at time of experience: 22 
Published: Jun 11, 2018Views: 987
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Bupropion (87) : Multi-Day Experience (13), Post Trip Problems (8), Overdose (29), Medical Use (47), Train Wrecks & Trip Disasters (7), Health Problems (27), Various (28)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults